MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. ANASTOCLIP VCS LARGE

LEMAITRE VASCULAR, INC. ANASTOCLIP VCS LARGE
Model Number 4000-07
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We have not received the complaint device for evaluation and we were not able to verify the failure mode.Based on the complaint description the distances between clips were up to 0.8-1.0 mm where the ifu recommends placement as close as possible (not more than 0.5 mm between clips).Even though the root cause(s) of the incident remains inconclusive, it is likely that the patient condition (too friable tissue) and improper placement of the clips (distance between clips more than 0.5 mm, and improper apposition of the tissue) during the procedure contributed to the failure.Please note that we were not able to receive any additional information from the distributor in chile, including the date of the incident and lot number.Device was not returned for evaluation.
 
Event or Problem Description
Spine dural rupture during laminectomy.15mm incision clipped with anastoclip vcs size large.Clips were reported to have been applied no more than 0.8-1.0 mm between each other.Additional hemostatic agent on top.No filtration after valsava technique applied.The procedure needed revision surgery 24hrs post op.Because of csf leakage.Imaging showed infiltration into the psoas and surgical incision.During revision surgery dr.(b)(6) found that: 1.Clips were out of place.2.Clips were attached just to one side of tissue.3.Cracked borders of the tissue.

Brand Name
ANASTOCLIP VCS LARGE
Common Device Name
ANASTOCLIP
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second avenue
burlington MA 01803
MDR Report Key5385923
Report Number1220948-2016-00001
Device Sequence Number10880434
Product Code FZP
UDI-Device Identifier00840663102372
UDI-Public00840663102372
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K962043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Report Date (Section B) 12/23/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number4000-07
Device Catalogue Number4000-07
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;